Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 2, 2014, 8:13 PM EDT for Bryan County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2014, 8:13 PM EDT (00:13 UTC)
- Expired
- Aug 2, 2014, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Charleston, SC
County Bryan County, GA
The radar
The Charleston,SC radar (KCLX), 77 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
012 WWUS82 KCHS 030013 SPSCHS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 813 PM EDT SAT AUG 2 2014 GAZ100-115-116-138-030100- BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY- 813 PM EDT SAT AUG 2 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH... LIBERTY AND BRYAN COUNTIES THROUGH 900 PM EDT... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GROVELAND...REKA...PEMBROKE...LANIER...BAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3230 8158 3212 8142 3202 8173 3211 8182 TIME...MOT...LOC 0013Z 241DEG 11KT 3209 8174 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:45 PM EDT, 28 minutes earlier.
Area forecast discussion, Aug 2, 7:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 745 PM EDT SAT AUG 2 2014 .SYNOPSIS... A STATIONARY FRONT WILL LINGER NEAR THE SOUTHEAST COAST THROUGH THE MIDDLE OF NEXT WEEK...STEERING TROPICAL CYCLONE BERTHA OUT TO SEA...AND ALSO BRINGING UNSETTLED WEATHER TO THE AREA. A PIEDMONT TROUGH WILL THEN PREVAIL THROUGH LATE NEXT WEEK WITH A RETURN TO MORE NORMAL SUMMERTIME WEATHER. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... IT/S BEEN THE COOLEST DAY IN CHARLESTON SINCE MAY 19TH AND THE COOLEST DOWNTOWN CHARLESTON SINCE JUNE 8TH. WE WERE SOME 8-12 DEGREES BELOW NORMAL IN MANY LOCATIONS TODAY...QUITE UNUSUAL FOR THE DOG DAYS OF SUMMER. IN THE LARGE SCALE THERE IS LITTLE CHANGE FROM WHAT WE HAVE SEEN OF LATE...A BROAD TROUGH IN THE EAST...ANCHORED TO THE EAST BY THE SUB-TROPICAL RIDGE AND AN INTER-MOUNTAIN RIDGE TO THE WEST. AT THE SURFACE THE QUASI-STATIONARY FRONT LURKS JUST OFFSHORE WHILE AN UNCOMMON SUMMERTIME WEDGE PREVAILS INLAND. IT WAS THIS WEDGE WITH ITS ABUNDANT CLOUD COVER THAT KEPT TEMPS DOWN EARLIER TODAY FOR MANY OF US. THE FRONT IN THE ATLANTIC WILL MAKE AN ATTEMPT TO PUSH CLOSER TO THE COAST OVERNIGHT...AND WITH IT WILL COME AN INCREASE IN CONVERGENCE AND WITH CONSIDERABLE MOISTURE ALREADY PRESENT IT WON/T TAKE MUCH TO TRIGGER SHOWERS AND T-STORMS. WE START THE NIGHT WITH SOME STRATIFORM RAIN ALONG OUR NW TIER WHERE ISENTROPIC LIFT IS ONGOING AND DEEPER WITHIN THE STABLE ENVIRONMENT OF THE WEDGE. BUT FURTHER EAST A FEW SHOWERS/T-STORMS ALONG THE SEA BREEZE AND LINGERING MESO-SCALE BOUNDARIES WILL TRANSITION TO AN INCREASE IN COVERAGE OF CONVECTION AROUND 04-05Z. WE HAVE CARRIED GREATEST POPS NEAR AND EAST OF I-95 OVERNIGHT...AS MUCH AS 40-60 POPS OVER CHARLESTON...COASTAL COLLETON AND TIDAL BERKELEY. GIVEN PWATS ABOVE 2 INCHES AND LIMITED FLOW WITHIN THE LOWEST THIRD OF THE TROPOSPHERE...LOCALLY HEAVY RAINS CAN AGAIN OCCUR. THIS HAS BEEN ADDRESSED IN THE HAZARDOUS WEATHER OUTLOOK. ADDITIONALLY...LOW STRATUS AND FOG WILL DEVELOP AGAIN AFTER MIDNIGHT...MOST NOTABLY INLAND WHERE THE MORE PRONOUNCED INVERSION WILL SET UP IN THE STABLE ENVIRONMENT OF THE WEDGE. TEMPS WILL BE HELD IN CHECK BY THE BLANKETING EFFECTS OF THE MOSTLY CLOUDY TO OVERCAST SKY...WITH LOWS MAINLY NO LOWER THAN THE LOWER OR MIDDLE 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... A FAIRLY UNSETTLED PATTERN WILL PERSIST AT LEAST INTO SUNDAY AS THE LONGWAVE UPPER TROUGH REMAINS OVER THE EASTERN UNITED STATES AND AN INVERTED TROUGH LINGERS ALONG THE SC/GA COAST. DEEP TROPICAL MOISTURE REMAINS IN PLACE WITH PWATS WELL ABOVE 2 INCHES AND VERY WEAK 0-6 KM STEERING FLOW. EVENTUALLY THE SURFACE TROUGH WILL STRENGTHEN AND A SURFACE LOW WILL BREAK OFF...LIFTING NORTHEAST SUNDAY NIGHT OR MONDAY. UNTIL THIS HAPPENS WE WILL MAINTAIN A WEAK NORTHEAST FLOW IN THE BOUNDARY LAYER WITH SOUTHEAST FLOW ABOVE IT. THIS SHOULD MAINTAIN EXTENSIVE CLOUDINESS ON SUNDAY WITH TEMPS CONFINED TO THE 80S IN MOST LOCALES. PINNING DOWN PRECIPITATION COVERAGE IS DIFFICULT...ESPECIALLY IF WE SEE LIMITED INSOLATION AND THUS THE BOUNDARY LAYER DOES NOT DESTABILIZE. SOME SHORTWAVE ENERGY LOOKS TO MOVE IN DURING THE AFTERNOON WHICH SHOULD HELP TRIGGER SOME CONVECTION. HOWEVER WE DO NOT SEE MUCH IN THE WAY OF SYNOPTIC-SCALE FORCING FOR RAINFALL ACROSS THE WESTERN TWO-THIRDS OF THE AREA. WE THINK THE BEST COVERAGE OF SHOWERS AND TSTMS WILL AGAIN BE OVER THE COASTAL WATERS AND ALONG THE IMMEDIATE COAST ASSOCIATED WITH THE COASTAL TROUGH. WE LOWERED POPS ACROSS SOUTHEAST GA TO 30-40 BUT MAINTAINED LIKELY POPS FARTHER TO THE EAST. THE UPPER TROUGH WILL GRADUALLY WEAKEN AND FLATTEN OUT MONDAY INTO TUESDAY WHILE THE COASTAL TROUGH DISSIPATES. BOUNDARY LAYER FLOW WILL KICK AROUND TO SSW...HELPING TO SCOUR OUT THE STABLE WEDGE. DEEP TROPICAL MOISTURE WILL PERSIST ACROSS THE AREA AND A PIEDMONT TROUGH WILL BEGIN TO DEVELOP TUESDAY. MONDAY SHOULD BE FAIRLY ACTIVE DUE TO BETTER DIURNAL HEATING AND BETTER LOW-LEVEL INSTABILITY COMBINED WITH A ROUND OF DAYTIME SHORTWAVES AND AN AFTERNOON SEA BREEZE. TUESDAY WE SHOULD SEE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND TSTMS DUE TO INLAND TROUGH CONVERGENCE AND THE AFTERNOON SEA BREEZE...THOUGH BUILDING UPPER HEIGHTS AND ZONAL FLOW WILL MAKE MID LEVELS SLIGHTLY LESS CONDUCIVE TO CONVECTIVE UPDRAFTS. HIGH TEMPS WILL BE BACK IN THE 90S BY WEDNESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... DRIER...MORE SEASONABLE WEATHER WILL PREVAIL DURING THIS TIME PERIOD AS THE EAST COAST UPPER LEVEL TROUGH WEAKENS AND THEN SHIFTS WELL OFFSHORE. INCREASING LOW LEVEL THICKNESS VALUES AND QUITE A BIT MORE SUNSHINE DUE TO LOWER PWATS SHOULD ALLOW HIGH TEMPERATURES TO CLIMB INTO THE LOWER TO MID 90S IN MOST AREAS AWAY FROM THE COAST. INCLUDED LOWER END CHANCES FOR MAINLY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THEN MAINLY JUST SLIGHT CHANCES FOR THURSDAY...FRIDAY AND SATURDAY. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... KCHS...CONDITIONS WILL TEETER AROUND 3000 FT THIS EVENING...BEFORE LIKELY BECOMING A MORE SOLID MVFR IF NOT LOWER LATER TONIGHT INTO SUNDAY AFTERNOON AS THE INVERSION STRENGTHENS IN ADVANCE OF THE OFFSHORE STATIONARY FRONT. CONDITIONS MAY IMPROVE BACK TO VFR LATE IN THE TAF CYCLE. SHRA AND/OR TSRA ARE POSSIBLE OVERNIGHT INTO SUNDAY...BUT TIMING ANY DIRECT IMPACTS IS FAR TOO DIFFICULT AT THIS STAGE...THUS NOTHING MORE THAN VCSH WILL PREVAIL. KSAV...A BAND OF SHRA/TSRA ALONG THE SEA BREEZE BOUNDARY INLAND FROM THE TERMINAL THIS EVENING WILL COME TO AN END BY 02Z. THUS VFR CONDITIONS LOOK TO PREVAIL UNTIL07Z...WHEN THE NOCTURNAL INVERSION WILL DROP CONDITIONS INTO THE MVFR OR LOWER RANGE DUE TO STRATUS/FOG FORMATION. THESE CONDITIONS WILL THEN PREVAIL INTO SUNDAY AFTERNOON...BEFORE WE OPTIMISTICALLY SHOW A RETURN TO VFR CONDITIONS. SHRA/TSRA IS POSSIBLE AGAIN THE LAST 6-8 HOURS OF THE 00Z TAF CYCLE...BUT PROBABILITIES NOT YET SUFFICIENT ENOUGH TO SHOW WITH THE LATEST SET OF TAFS. EXTENDED AVIATION OUTLOOK...PERIODS OF IFR/MVFR LIKELY THROUGH TUESDAY IN SHRA/TSRA AS A STATIONARY FRONT LINGERS NEARBY. DECREASING THREAT FOR TEMPORARY FLIGHT RESTRICTIONS IN SHRA/TSRA WEDNESDAY INTO THURSDAY. && .MARINE... TONIGHT...A QUASI-STATIONARY FRONT WILL LINGER OVER OR NEAR THE COASTAL WATERS...MAKING A PUSH CLOSER TO THE COAST LATER TONIGHT. WINDS WILL START THE NIGHT FROM THE NE AND EAST AROUND 15 KT OR LESS...THEN ATTEMPT TO VEER A LITTLE LATE TONIGHT DEPENDENT UPON THE PROGRESSION OF THE FRONT...ESPECIALLY OVER OUR EASTERNMOST AND SOUTHERNMOST WATERS. SEAS WON/T CHANGE MUCH...HOLDING STEADY BETWEEN 2 AND 4 FT. MARINERS ARE ALERTED TO THE POTENTIAL FOR STRONG T-STORMS AFTER 10 OR 11 PM AS LOW LEVEL CONVERGENCE IN PROXIMITY THE FRONT. STORMS MAY PROMPT SPECIAL MARINE WARNINGS AS A RESULT. A WEAK PRESSURE GRADIENT WILL REMAIN OVER THE WATERS INTO MONDAY DUE TO A PERSISTENT TROUGH OF LOW PRESSURE IN PLACE. WINDS WILL EVENTUALLY SWITCH AROUND TO SOUTHEAST OR SOUTH AS THE TROUGH DISSIPATES EARLY NEXT WEEK. SWELLS ASSOCIATED WITH TROPICAL CYCLONE BERTHA WILL AFFECT THE WATERS MAINLY ON TUESDAY. HEIGHTS OF 4-5 FT OVER OUTER WATERS ARE EXPECTED...THOUGH WE CANNOT RULE OUT A BRIEF WINDOW OF 6 FT SWELLS TUESDAY AFTERNOON OVER THE OFFSHORE GA WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM... SHORT TERM...JRL LONG TERM...MTE AVIATION... MARINE...
Hazardous weather outlook, Aug 2, 7:15 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 715 PM EDT SAT AUG 2 2014 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-032315- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 715 PM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY AFTER MIDNIGHT...ESPECIALLY ACROSS AREAS NEAR AND EAST OF INTERSTATE 95. SOME OF THESE WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...AND LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN...THERE IS A POTENTIAL FOR HEAVY RAINFALL THROUGH TUESDAY. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-032315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 715 PM EDT SAT AUG 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS IN COVERAGE LATE TONIGHT. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG...CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 OR 40 KNOTS...FREQUENT LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG...CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 OR 40 KNOTS...FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 2, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 813 PM EDT SAT AUG 2 2014 GAZ100-115-116-138-030100- BULLOCH-EVANS-INLAND BRYAN-INLAND LIBERTY- 813 PM EDT SAT AUG 2 2014 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH... LIBERTY AND BRYAN COUNTIES THROUGH 900 PM EDT... AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GROVELAND...REKA...PEMBROKE...LANIER...BAY... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3230 8158 3212 8142 3202 8173 3211 8182 TIME...MOT...LOC 0013Z 241DEG 11KT 3209 8174
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:06 AM EDT | Areal Flood Advisory | CHS | Jasper | 84 min |
| Aug 3, 3:20 AM EDT | Special Marine Warning | CHS | 40 min | |
| Aug 3, 3:37 AM EDT | Flash Flood Warning | CHS | Beaufort, Jasper | 113 min |
| Aug 3, 4:33 AM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Aug 3, 6:01 AM EDT | Special Marine Warning | CHS | 59 min | |
| Aug 2, 8:30 PM EDT | Areal Flood Advisory | CHS | Bryan, Evans, Liberty, Tattnall | 90 min |
| Aug 2, 8:42 PM EDT | Special Weather Statement | CHS | Tattnall | 18 min |
| Aug 2, 8:55 PM EDT | Areal Flood Advisory | CHS | Tattnall | 95 min |
| Aug 2, 8:59 PM EDT | Special Weather Statement | CHS | Tattnall | 61 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.